Texas, 2003Flash Flooding and Hail in Texas, June 4, 2003
June 4, 2003 · NWS AMA · 9 events in 4 counties and zones
and major flash flooding. No damage was reported as a result of the flash flooding and there were no reports of injuries from this event.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $195,000
- Crop damage
- $280,000
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across the western Texas panhandle during the afternoon and evening hours producing large and damaging hail...damaging winds...and major flash flooding. No damage was reported as a result of the flash flooding and there were no reports of injuries from this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 3:17 AM CST, 10 hours 57 minutes earlier.
Area forecast discussion, Jun 4, 3:17 AM CST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
417 AM CDT WED JUN 4 2003
CNVTN CONTS TO DVLP TO THE N AND NW OF THE FA THIS MRNG AS A COUPLE
OF SHRTWV/S AFFECT THE FA ON NWLY FLOW PTRN. FEEL PRECIP MAY TAPER
OFF LTR THIS MRNG OR THIS AFTN...BUT PSBL MCS DVLPMT TNGT AS SHRTWV
DROPS SEWD OUT OF CO BTWN 06Z AND 12Z THU. WK CDFNT FCSTD TO
PUSH ACRS THE PNHDLS LTR TNGT ADDING TO THE LIFT. SEVERAL OUTFLOW
BNDRY/S LOCATED ACRS THE FA FM PREV CNVTN AND ELY UPSLP FLOW
FCSTD TO CONT. ALL OF THIS SAID...PLAN ON ISSUING FFA OR FLOOD
WATCH FOR THE ENTIRE PNHDLS TDA AND TNGT AS LTST ONE HR FLASH FLOOD
GUIDANCES RUNNING ON THE ORDER OF ABT 1.5 INCHES HERE IN AMA TO 2.6
INCHES IN THE NERN SXNS OF THE FA. THIS IS PRBLY LESS NOW WITH THE
CNVTN GOING ON ATTM. SEEMS THAT THIS CNVTN NOT ONLY PRODUCING SOME
SVR WX...BUT ALSO VERY HVY RNFL AS WELL.
CONTD NWLY FLOW PTRN WL RESULT IN MAINLY NOCTURNAL CNVTN OVR THE
NEXT COUPLE OF DAYS. APRS THOUGH THAT THIS TREND WL END BY FRI AS
UPR LOW OVR SRN CANADA CARVES OUT LGWV TROF ACRS THE NRN RCKYS AND
SHRTWV ENERGY CONFINED TO NRN STREAM ACRS THE NRN/CNTRL RCKYS AND
NRN/CNTRL PLNS STATES. MAINLY SUBSIDENCE FCSTD ON FRI...SO WENT
WITH SLGT CHC POPS. NEXT BEST CHC FOR PRECIP LOOKS LIKE SAT NGT
INTO SUN MRNG AS UPR LOW DROPS SSEWD THRU THE RCKYS AND MAIN UPR
TROF AND ASSOCD SHRTWV ENERGY AFFECT THE PNHDLS THEN. WENT WITH
CHC POPS SAT NGT INTO SUN MRNG. ONCE THE UPR LOW AND LGWV TROF PUSH
EWD AWAY FM THE FA BY SUN AFTN AND SUN NGT...UPR RDG FCSTD TO BUILD
OVR THE WRN STATES. UPR FLOW TRANSITIONS TO WLY OR EVEN SWLY BY
ERY NEXT WK AND IT APRS DRIER BUT WARMER CONDITIONS IN STORE.
CDFNT ASSOCD WITH UPR LOW AND LGWV TROF FCSTD TO MOV THRU THE PNHDLS
SAT NGT BRINGING COOLER CONDITIONS FOR SUN.
FCSTID = 11
AMARILLO 76 58 69 54 / 60 80 40 40
BEAVER 70 55 67 54 / 60 80 40 40
BOISE CITY 74 54 65 51 / 60 80 40 40
BORGER 75 57 68 55 / 60 80 40 40
BOYS RANCH 77 57 68 53 / 60 80 40 40
CANYON 77 59 70 54 / 60 80 40 40
CLARENDON 75 62 71 57 / 60 80 40 40
DALHART 76 55 67 52 / 60 80 40 40
GUYMON 72 55 66 53 / 60 80 40 40
HEREFORD 77 58 72 54 / 60 80 40 40
LIPSCOMB 72 59 68 56 / 60 80 40 40
PAMPA 74 60 69 56 / 60 80 40 40
SHAMROCK 76 64 71 59 / 60 80 40 40
WELLINGTON 77 64 71 60 / 60 80 40 40
.AMA...
TX...FLOOD/FLASH FLOOD WATCH TODAY AND TONIGHT TXZ001>020.
OK...FLOOD/FLASH FLOOD WATCH TODAY AND TONIGHT OKZ001>003.
Hazardous weather outlook, Jun 4, 12:00 PM CST, 2 hours 14 minutes before
OKZ001>003-TXZ001>020-051100-
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED JUN 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN
THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL.
AN APPROACHING COLD FRONT...AND NUMEROUS OUTFLOW BOUNDARIES...WILL
HELP FOCUS ACTIVITY ESPECIALLY DURING THE LATE NIGHT HOURS. A FLASH
FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES. DAMAGING WINDS...CONTINUED HEAVY
RAINFALL...AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS.
THE SLIGHT RISK WILL CONTINUE ACROSS THE OKLAHOMA PANHANDLE AND
NORTHERN TEXAS PANHANDLE ON FRIDAY AS WELL. AGAIN...DAMAGING
WINDS...TORRENTIAL RAINFALL AND LARGE HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREATS. THERE IS THE POTENTIAL FOR THUNDERSTORMS TO
PERSIST THROUGH SUNDAY. THESE THUNDERSTORMS WILL HAVE THE POSSIBILITY
OF BECOMING SEVERE...AS WELL AS HAVING THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY...BUT ESPECIALLY LATE THIS
AFTERNOON AND OVERNIGHT. SPOTTER ACTIVATION MAY BE NECESSARY
EACH DAY THROUGH SUNDAY.
FOX
In the hours before
Local storm report, Jun 4, 12:57 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
157 PM CDT WED JUN 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 PM KENTON OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0130 PM BLACK MESA STATE PARK OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.Local storm report, Jun 4, 1:41 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
241 PM CDT WED JUN 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 PM KENTON OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0130 PM BLACK MESA STATE PARK OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0210 PM WHEELESS OK 0.88 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.Local storm report, Jun 4, 2:12 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT WED JUN 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 PM KENTON OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0130 PM BLACK MESA STATE PARK OK 0.75 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0210 PM WHEELESS OK 0.88 INCH HAIL
06/04/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0259 PM FELT OK 0.88 INCH HAIL
06/04/03 CIMARRON REPORTED BY FD.
0310 PM FELT OK 1.00 INCH HAIL
06/04/03 CIMARRON REPORTED BY FD.Event by event
4 hail, 3 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Hail, Dallam
- When
- June 4, 2:14 PM CST
- Where
- Dallam County, 5 mi NE of Texline
- Measured
- 1.75 in hail
- Property damage
- $70,000
- Crop damage
- $280,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.433, -102.950
The large hail broke out all of the skylights in a house and barn plus all of the windows in the the house and tore siding off the house. At least one thousand and five acres of corn, three thousand acres of wheat, and two thousand acres of feed milo plus an additional fourteen circles of corn and wheat were destroyed by the hail.
Thunderstorm Wind, Dallam
- When
- June 4, 3:14 PM CST
- Where
- Dallam County, Texline
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $125,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.383, -103.017
Four sprinklers loaded with water were picked up...twisted and then turned over by the high winds.
Hail, Dallam
- When
- June 4, 3:16 PM CST
- Where
- Dallam County, Texline
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.383, -103.017
Hail, Oldham
- When
- June 4, 6:29 PM CST
- Where
- Oldham County, 2 mi N of Vega
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.283, -102.433
Hail, Deaf Smith
- When
- June 4, 6:48 PM CST
- Where
- Deaf Smith County, 10 mi NW of Dawn
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.017, -102.317
Flash Flood, Deaf Smith
- When
- June 4, 6:56 PM CST to 8:00 PM CST
- Where
- Deaf Smith County, 12 mi N of Hereford
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
Major street flooding reported in the town of Milo.
Flash Flood, Randall
- When
- June 4, 7:06 PM CST to 8:30 PM CST
- Where
- Randall County, Umbarger
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Major street flooding reported in the town of Umbarger.
Thunderstorm Wind, Randall
- When
- June 4, 7:06 PM CST
- Where
- Randall County, Umbarger
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.950, -102.100
Flash Flood, Deaf Smith
- When
- June 4, 7:10 PM CST to 9:00 PM CST
- Where
- Deaf Smith County, 22 mi NW of Hereford
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
Major street flooding reported in the town of Simms.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 4, 2003$3.9 million · F0 · 35 events
- Tornadoes and Hail in New Mexico, June 4, 2003$40,000 · F0 · 32 events
- Flash Flooding and Hail in Texas, June 4 to 5, 2003$78,000 · 1 in hail · 18 events
- Damaging Winds in Texas, June 4, 2003$130,000 · 65 kt wind · 2 events
- Lightning Strikes in Oklahoma, June 4, 20032 injured · $41,000 · 2 events
- Damaging Wind in Texas, June 4, 2003$30,000 · 60 kt wind · 1 event
- Damaging Wind in North Carolina, June 4, 2003$25,000 · 60 kt wind · 1 event
- Hail in New Mexico, June 4, 2003$15,000 · 2.75 in hail · 7 events
- Hail in Oklahoma, June 4, 20031.75 in hail · 7 events
- Flash Flooding and Hail in Oklahoma, June 4 to 5, 20031.75 in hail · 6 events
- Tornadoes in Kansas, June 4, 2003F0 · 2 events
- Tornadoes in Kansas, June 4, 2003F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366523, 5366823, 5366824, 5366825, 5366826, 5366827, 5366828, 5366829, 5366830.